Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Fluctuations of Lévy processes and scattering theory

Author: Sonia Fourati
Journal: Trans. Amer. Math. Soc. 362 (2010), 441-475
MSC (2000): Primary 60G51, 34L25; Secondary 60G52, 35Q15
Published electronically: August 18, 2009
MathSciNet review: 2550159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Initial work by Spitzer was extended to show that the behavior of the bivariate processes $ \displaystyle(X_t,\inf_{0\leq s\leq t}X_s)$ or $ \displaystyle (X_t,\sup _{0\leq s\leq t}X_s)$, where $ X$ is a Lévy process, can be entirely reconstructed on the basis of the Wiener-Hopf factorization of the Lévy exponent of $ X$. This paper is meant to establish that a similar device can be used to investigate the trivariate Markov process $ \displaystyle (X_t,\inf_{0\leq s\leq t}X_s,\sup_{0\leq s\leq t} X_s)$. This involves substituting (2,2)-matrices for the scalar functions involved in the Spitzer-type factorization. The computation of this matrix from the Lévy exponent of $ X$ is a Riemann-Hilbert problem, which is the same as the one appearing in the inverse scattering problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G51, 34L25, 60G52, 35Q15

Retrieve articles in all journals with MSC (2000): 60G51, 34L25, 60G52, 35Q15

Additional Information

Sonia Fourati
Affiliation: Laboratoire de Probabilities, University of Paris VI, 4 Place Jussieu Tour 56, 75252 Paris Cedex 5, France
Address at time of publication: Place Emile Blondel 76131 Mont Saint Aignan, France

Keywords: L\'evy processes, fluctuation theory, Wiener-Hopf factorization, scattering theory, Riemann-Hilbert factorization
Received by editor(s): February 8, 2007
Received by editor(s) in revised form: March 28, 2008
Published electronically: August 18, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia